Alert archive / Iowa / Flash Flood Warnings in 2014
Flash Flood Warning 17, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Jun 30, 2014, 3:00 PM CDT for Clayton County, Fayette County, Iowa. It was in force for 5 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2014, 3:00 PM CDT (20:00 UTC)
- Expired
- Jun 30, 2014, 8:15 PM CDT
- In force
- 5 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clayton County, IA, Fayette County, IA
The radar
The La Crosse radar (KARX), 109 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 4:03 PM CDT | FLASH FLOOD | Guttenberg, IA | WATER OVER HIGHWAY 52 FOR A TIME BUT HAS RECEDED SINCE |
| Jun 30, 4:10 PM CDT | FLASH FLOOD | Osborne, IA | WATER WAS OVER HIGHWAY 13 FOR A TIME BUT HAS RECEDED |
| Jun 30, 8:00 PM CDT | FLASH FLOOD | 3 W Randalia, IA | T AVENUE...BETWEEN HIGHWAY 93 AND 160TH ST...IS CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 63 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1426 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 15.0
The text
As transmitted, in the capitals the NWS used until 2016.
275
WGUS53 KARX 302000
FFWARX
IAC043-065-302300-
/O.NEW.KARX.FF.W.0017.140630T2000Z-140630T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
300 PM CDT MON JUN 30 2014
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FAYETTE COUNTY IN NORTHEAST IOWA...
CLAYTON COUNTY IN NORTHEAST IOWA...
* UNTIL 600 PM CDT
* AT 258 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE AREA. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
FALLING IN AN HOUR OR LESS. FLASH FLOODING IS EXPECTED WITH
RAINFALL RATES LIKE THIS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WEST UNION...GUTTENBERG...ELKADER...POSTVILLE...MONONA...FAYETTE...
STRAWBERRY POINT...MCGREGOR...GARNAVILLO...ELGIN...CLERMONT...
MAYNARD...HAWKEYE...ARLINGTON...MARQUETTE...EDGEWOOD...
FARMERSBURG...WAUCOMA...VOLGA AND STANLEY.
ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS POSSIBLE IN SOME AREAS
THROUGH 6 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4308 9208 4308 9117 4291 9115 4288 9110
4283 9110 4283 9108 4274 9106 4269 9097
4268 9091 4265 9089 4264 9189
$$
MW4 follow-up statements
354
WGUS73 KARX 302136
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
436 PM CDT MON JUN 30 2014
IAC043-065-302300-
/O.CON.KARX.FF.W.0017.000000T0000Z-140630T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE IA-CLAYTON IA-
436 PM CDT MON JUN 30 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
FAYETTE AND CLAYTON COUNTIES...
AT 432 PM CDT...DOPPLER RADAR CONTINUED TO SHOW THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS FAYETTE AND CLAYTON COUNTIES. AUTOMATED
GAUGES HAVE ALREADY REPORTED BETWEEN 1 AND 1.5 INCHES SINCE THE RAIN
BEGAN...AND MORE RAIN IS MOVING INTO THE AREA FROM THE WEST. FLASH
FLOODING IS EXPECTED...ESPECIALLY IN THE STEEPER TERRAIN AND OTHER
FAVORED LOW SPOTS.
RAIN WILL CONTINUE INTO THE EARLY EVENING...WITH ANOTHER 1 TO 1.5
INCHES POSSIBLE. DEPENDING ON HOW QUICKLY THAT RAIN FALLS...WILL
DETERMINE HOW SIGNIFICANT ANY FLOODING BECOMES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF HIGH WATER IS OBSERVED...MOVE TO HIGHER GROUND. ACT QUICKLY TO
PROTECT YOUR LIFE AND PROPERTY. IF WATER COVERS THE ROADWAY...DO NOT
ATTEMPT TO CROSS. THE WATER MAY BE DEEPER THAN YOU THINK...OR THE
ROAD MAY BE WASHED AWAY. MOST FLOOD DEATHS OCCUR IN VEHICLES. TURN
AROUND...DONT DROWN!
&&
LAT...LON 4308 9208 4308 9117 4291 9115 4288 9110
4283 9110 4283 9108 4274 9106 4269 9097
4268 9091 4265 9089 4264 9189
$$
MW434
WGUS73 KARX 302208
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
508 PM CDT MON JUN 30 2014
IAC043-065-302300-
/O.CON.KARX.FF.W.0017.000000T0000Z-140630T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE IA-CLAYTON IA-
508 PM CDT MON JUN 30 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
FAYETTE AND CLAYTON COUNTIES...
CLAYTON COUNTY DISPATCH REPORTED WATER OVER PARTS OF HIGHWAYS 13 AND
52 FROM EARLIER HEAVY RAIN...BUT THAT HIGH WATER HAD RECEDED. THERE
COULD STILL BE FLOODING OVER SECONDARY ROADS SO USE CAUTION IF YOU
ARE TRAVELING IN THE AREA.
ADDITIONAL RAIN IS STILL FALLING IN THE AREA...AND MAY CONTINUE TO
DO SO FOR A FEW MORE HOURS. ADDITIONAL PROBLEMS COULD DEVELOP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4308 9208 4308 9117 4291 9115 4288 9110
4283 9110 4283 9108 4274 9106 4269 9097
4268 9091 4265 9089 4264 9189
$$
SHEA000
WGUS53 KARX 302254
FFWARX
IAC043-065-010200-
/O.EXT.KARX.FF.W.0017.000000T0000Z-140701T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
554 PM CDT MON JUN 30 2014
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
FAYETTE COUNTY IN NORTHEAST IOWA...
CLAYTON COUNTY IN NORTHEAST IOWA...
* UNTIL 900 PM CDT
* AT 552 PM...HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA.
ABOUT AN INCH HAD FALLEN EARLIER TODAY...IN ADDITION TO THE HEAVY
RAIN LAST NIGHT. WE HAVE HAD FLOODING ALREADY THIS AFTERNOON AND
WITH THIS ADDITIONAL RAIN...THE FLASH FLOOD THREAT REMAINS HIGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4308 9208 4308 9117 4291 9115 4288 9110
4283 9110 4283 9108 4274 9106 4269 9097
4268 9091 4265 9089 4264 9189
$$
SHEA413
WGUS73 KARX 010115
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
815 PM CDT MON JUN 30 2014
IAC043-065-010122-
/O.CAN.KARX.FF.W.0017.000000T0000Z-140701T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE IA-CLAYTON IA-
815 PM CDT MON JUN 30 2014
...THE FLASH FLOOD WARNING FOR FAYETTE AND CLAYTON COUNTIES IS
CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. NOTE FOR THOSE TRAVELING IN FAYETTE COUNTY...NOTE
THAT BETWEEN SUMNER AND RANDALIA...A SECTION OF T AVENUE BETWEEN
HIGHWAY 93 AND 160TH STREET IS CLOSED DUE TO RECENT FLOODING. LAW
ENFORCEMENT REPORTS NO OTHER FLOODING ISSUES.
WHILE MUCH OF THE FLOODING HAS ENDED...EXPECT RIVERS AND STREAMS TO
CONTINUE TO RUN HIGH AS RUNOFF FROM THE RECENT RAIN FLOWS INTO THEM.
LAT...LON 4308 9208 4308 9117 4291 9115 4288 9110
4283 9110 4283 9108 4274 9106 4269 9097
4268 9091 4265 9089 4264 9189
$$
AJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 2:30 PM CDT, 30 minutes earlier.
Area forecast discussion, Jun 30, 2:30 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
230 PM CDT MON JUN 30 2014
.SHORT TERM...(TONIGHT AND TUESDAY)
ISSUED AT 230 PM CDT MON JUN 30 2014
IN MIDST OF SEVERE WEATHER THREAT AS COMPLEX MOVES BY JUST TO OUR
SOUTH. MID LEVEL TROUGH PROVIDING WIDESPREAD FORCING WITH PLENTY OF
SHEAR TO WORK WITH...BUT MIXED LAYER CAPE VALUES HAVE BEEN MUCH
HIGHER LOCKED ACROSS MAINLY SOUTHERN IOWA BUT HAVE BEEN CLIMBING
AHEAD OF COMPLEX INTO WISCONSIN. DCAPE IS ALSO HIGH SO COULD SEE
HEALTHY DOWNDRAFTS AS STRONGER CORES MOVE THROUGH. SEEING A LITTLE
INCREASE IN GROWTH OF STORMS AS THEY APPROACH MISSISSIPPI RIVER SO
WARNING CHANCES HIGHEST NEXT FEW HOURS.
EVEN ON NORTH SIDE OF COMPLEX...EFFICIENT RAINFALL ACROSS AREA THAT
WAS HIT LAST NIGHT COULD LEAD TO ADDITIONAL FLASH FLOOD PROBLEMS SO
HAVE CONTINUED THE WATCH INTO THE EVENING AS WELL. RUNOFF WILL BE
QUICK AND WEVE SEEN RAPID RISES ON RIVERS AND CREEKS WITH ANY STORMS.
AS MID LEVEL TROUGH CONTINUES TO PUSH SOUTHEAST...WILL SEE LOWER DEW
POINTS START TO WORK IN BUT UNTIL THEN SOME CONCERN ABOUT POSSIBLE
REDEVELOPMENT. CONFIDENCE IN THAT LOW AT THIS POINT IN WAKE OF MUCH
STRONGER COMPLEX TO THE SOUTH BUT WILL GRADUALLY WORK RAIN THREAT
LOWER FROM NORTHWEST TO SOUTHEAST TONIGHT.
AS TROUGH DIVES INTO WESTERN GREAT LAKES TOMORROW...CLOUDS WILL
ADVECT IN AND STEEP LAPSE RATES WILL MAKE FOR RAIN/SHOWERS AND
ATYPICAL SUMMER WEATHER DAY FOR THE REGION.
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 230 PM CDT MON JUN 30 2014
WITH FOCUS ON SHORT TERM AND ON-GOING WEATHER...MINIMAL TIME FOCUSED
ON LATER PERIODS.
REMAINING IMPACT OF TROUGH MAY LINGER A BIT WEDNESDAY WITH BELOW
NORMAL TEMPERATURES AND SMALL RAIN THREAT BUT AMPLIFICATION IN FLOW
WILL BRING QUIETER NORTHWEST REGIME WITH MODERATING TEMPERATURES.
RIDGE TO THE WEST DOES NOT BUILD IN STRONG ENOUGH IT APPEARS TO KEEP
SHORT WAVE ENERGY FROM BRINGING ANOTHER SHOWER RISK TOWARDS END OF
HOLIDAY AND INTO THE WEEKEND BUT THOSE RISKS APPEAR SMALL.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1217 PM CDT MON JUN 30 2014
A TROUGH OF LOW PRESSURE WILL SWING THROUGH THE AREA THIS
AFTERNOON FOR ANOTHER ROUND OF SHRA/TS. VFR CONDITIONS EXPECTED
THROUGH THE MAJORITY OF THIS SHRA/TS ACTIVITY AT KRST/KLSE...BUT
PROBABLY WILL SEE BRIEF BOUTS OF MVFR CONDITIONS. LOOK FOR ANY
SEVERE ACTIVITY TO REMAIN MAINLY SOUTH OF I-90 THROUGH THIS
AFTERNOON. SKIES EXPECTED TO SCATTER OUT THIS EVENING BRIEFLY
BEHIND THE TROUGH AND DEPARTING CONVECTION. MODELS ARE THEN INDICATING
A STRATOCUMULUS FIELD WITH BASES SLIPPING INTO HIGHER-END MVFR
CATEGORY AFTER 10Z AS COOLER CYCLONIC FLOW ALOFT OVERSPREADS THE
REGION. LOOKS LIKE SOME SHOWERS WILL START POPPING UP BY LATE
TUESDAY MORNING AS WELL ASSOCIATED WITH COLDER AIR ALOFT/STEEP LOW
LEVEL LAPSE RATES. VSBY EXPECTED TO REMAIN VFR BUT CLOUD CIGS
STRADDLING MVFR/VFR CONDITIONS.
&&
.HYDROLOGY...
ISSUED AT 230 PM CDT MON JUN 30 2014
AMOUNT OF DEEP LAYER MOISTURE AND ON-GOING MCS MORE THAN ENOUGH
JUSTIFICATION TO KEEP FLASH FLOOD WATCH IN TACT UNTIL SYSTEM CLEARS
EARLY THIS EVENING. ADDITIONAL RAINFALL OF 1 TO 3 INCHES CERTAINLY
POSSIBLE NEXT FEW HOURS AND GIVEN HOW SATURATED EVERYTHING
IS...RUNOFF WILL BE QUICK AND RESPONSIVE.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR WIZ054-055-061.
MN...NONE.
IA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR IAZ008>011-018-
019-029-030.
&&
SHORT TERM...SHEA
LONG TERM...SHEA
AVIATION...DAS
HYDROLOGY...SHEAHazardous weather outlook, Jun 30, 10:18 AM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1018 AM CDT MON JUN 30 2014 IAZ008>011-018-019-029-030-WIZ054-055-061-010930- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-CRAWFORD-RICHLAND-GRANT- 1018 AM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SEVERE WEATHER IS LIKELY TODAY...MAINLY FROM NOON THROUGH 7 PM. DAMAGING WINDS...LARGE HAIL...FLASH FLOODING...AND A FEW TORNADOES ARE ALL POSSIBLE. DUE TO THE AMOUNT OF RAIN THAT HAS FALLEN OVER THE PAST FEW DAYS ALONG WITH THE EXTRA 1 TO 3 INCHES THAT ARE FORECAST TO FALL TODAY...A FLASH FLOOD WATCH IS IN EFFECT UNTIL THIS EVENING. BESIDE POSSIBLE RIVER FLOODING...WATCH FOR THE POTENTIAL OF MUDSLIDES AND WASHED OUT ROADWAYS FROM EXCESSIVE RAINFALL. FLOOD WARNINGS CONTINUE ON PORTIONS OF THE MISSISSIPPI RIVER...AS WELL AS THE TURKEY RIVER NEAR ELKADER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON. NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY. HOWEVER...IT REMAINS TOO EARLY TO DISCERN IF THERE WILL BE ANY ASSOCIATED SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY BETWEEN NOON AND 7 PM TODAY. IN ADDITION...ANY RAINFALL REPORTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. MNZ079-086>088-094>096-WIZ032>034-041>044-053-010930- WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-BUFFALO- TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- 1018 AM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SEVERE WEATHER IS POSSIBLE TODAY...MAINLY FROM NOON THROUGH 7 PM. DAMAGING WINDS...LARGE HAIL...LOCALIZED FLASH FLOODING ARE ALL POSSIBLE. ALSO...AN ISOLATED TORNADO CANNOT BE RULED OUT. FLOOD WARNINGS CONTINUE ON PORTIONS OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON. NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY. HOWEVER...IT REMAINS TOO EARLY TO DISCERN IF THERE WILL BE ANY ASSOCIATED SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN NOON AND 7 PM TODAY. IN ADDITION...ANY RAINFALL REPORTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ017-029-010930- TAYLOR-CLARK- 1018 AM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. SOME OF THESE STORMS COULD BE STRONG AND PRODUCE GUSTY WINDS...SMALL HAIL...AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON THOUGH NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY THOUGH IT IS TOO EARLY TO DISCERN WHETHER THERE WILL BE THE THREAT OF SEVERE WEATHER WITH THEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THE REST OF THIS WEEK. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. DAS/HALBACH
In the hours before
Special weather statement, Jun 30, 12:15 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1215 PM CDT MON JUN 30 2014
IAZ018-019-301830-
FLOYD-CHICKASAW-
1215 PM CDT MON JUN 30 2014
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN FLOYD AND CHICKASAW
COUNTIES THIS AFTERNOON...
AT 1211 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 10 MILES WEST OF SHEFFIELD TO 7 MILES WEST OF HAMPTON
TO NEAR IOWA FALLS...AND MOVING NORTHEAST AT 35 MPH.
WIND GUSTS OF 35 TO 45 MPH ALONG WITH SMALL HAIL...FREQUENT
LIGHTNING...AND TORRENTIAL RAINFALL ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
CHARLES CITY...NEW HAMPTON...NASHUA...FREDERICKSBURG...ROCKFORD...
LAWLER...FLOYD...MARBLE ROCK...IONIA...CHICKASAW...NORTH
WASHINGTON...BASSETT...DOUGHERTY...ROSEVILLE AND MIDWAY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4302 9302 4313 9274 4314 9208 4291 9209
4291 9303
TIME...MOT...LOC 1711Z 239DEG 40KT 4284 9340 4270 9335 4258 9322
ZTSpecial weather statement, Jun 30, 1:52 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
152 PM CDT MON JUN 30 2014
IAZ029-030-WIZ061-302015-
FAYETTE-CLAYTON-GRANT-
152 PM CDT MON JUN 30 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN
FAYETTE...CLAYTON AND GRANT COUNTIES THIS AFTERNOON...
AT 146 PM CDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED
FROM BUTLER COUNTY TO NEAR CEDAR FALLS...TO NEAR
MARSHALLTOWN...MOVING EAST AT ABOUT 40 MPH.
THIS LINE OF STORMS COULD MOVE INTO THE AREA BETWEEN 2 AND 5 PM. THE
STORMS MAY CONTINUE TO INTENSIFY AND BECOME SEVERE. THE THREATS WILL
BE DAMAGING WINDS WITH GUSTS 40 TO 50 MPH...TORRENTIAL
RAINFALL...AND FREQUENT LIGHTNING. PREPARE NOW FOR POSSIBLE WATCHES
AND WARNINGS.
LOCATIONS IMPACTED INCLUDE...
PLATTEVILLE...OELWEIN...LANCASTER...GUTTENBERG...ELKADER...CUBA
CITY...FAYETTE...STRAWBERRY POINT...HAZEL GREEN...DICKEYVILLE...
CASSVILLE...GARNAVILLO...BLOOMINGTON...MAYNARD...ARLINGTON...
EDGEWOOD...VOLGA...STANLEY...GEORGETOWN AND BEETOWN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4264 9071 4267 9088 4264 9090 4264 9208
4291 9208 4291 9043 4251 9042 4251 9064
TIME...MOT...LOC 1846Z 267DEG 58KT 4281 9226 4231 9242 4191 9279
ZTLocal storm report, Jun 30, 2:41 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
241 PM CDT MON JUN 30 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND GST OELWEIN 42.68N 91.91W
06/30/2014 E60 MPH FAYETTE IA TRAINED SPOTTER
WIND GUSTS OF 50 TO 60 MPH.
&&
NWS LA CROSSE WI
IRIS SYSTEMLocal storm report, Jun 30, 2:42 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
242 PM CDT MON JUN 30 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND GST OELWEIN 42.68N 91.91W
06/30/2014 M58 MPH FAYETTE IA AWOS
KOLZ G50KTS
&&
NWS LA CROSSE WI
IRIS SYSTEMThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:59 PM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Floyd | 46 min |
| Jun 29, 8:26 PM CDT | Severe Thunderstorm Warning | ARX | Fayette, Winneshiek | 49 min |
| Jun 29, 8:59 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee | 46 min |
| Jun 29, 9:00 PM CDT | River Flood Warning | ARX | Clayton | 52 hr |
| Jun 29, 9:34 PM CDT | Flash Flood Warning | ARX | Allamakee, Clayton | 3 hr |
| Jun 30, 3:03 AM CDT | Flash Flood Watch | ARX | Allamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more | 16 hr |
| Jun 30, 4:21 AM CDT | Special Weather Statement | ARX | Mitchell | 54 min |
| Jun 30, 4:44 AM CDT | Severe Thunderstorm Warning | ARX | Floyd | 46 min |
| Jun 30, 5:23 AM CDT | Special Weather Statement | ARX | Chickasaw | 52 min |
| Jun 30, 6:29 AM CDT | Special Weather Statement | ARX | Fayette | 46 min |
| Jun 30, 6:38 AM CDT | Severe Thunderstorm Warning | ARX | Fayette | 37 min |
| Jun 30, 12:15 PM CDT | Special Weather Statement | ARX | Chickasaw, Floyd | 75 min |
| Jun 30, 12:18 PM CDT | River Flood Warning | ARX | Clayton | 3 days |
| Jun 30, 1:52 PM CDT | Special Weather Statement | ARX | Clayton, Fayette | 83 min |
| Jun 30, 2:14 PM CDT | Severe Thunderstorm Warning | ARX | Fayette | 61 min |
| Jun 30, 2:44 PM CDT | Severe Thunderstorm Warning | ARX | Clayton | 61 min |
| Jun 30, 3:13 PM CDT | Severe Thunderstorm Warning | ARX | Clayton | 77 min |
| Jun 30, 4:34 PM CDT | High Wind Warning | ARX | Allamakee, Clayton, Fayette, Winneshiek | 2 hr |
Nearby
Flash Flood Warnings in Iowa, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.